Alert archive / South Dakota / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 26, 1998, 2:43 PM MDT for Corson County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 2:43 PM MDT (20:43 UTC)
- Expired
- Jun 26, 1998, 8:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 262044 FFWABR SDC031-270245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 845 PM MDT (945 PM CDT) * THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREAS OF EASTERN CORSON COUNTY OF NORTH CENTRAL SOUTH DAKOTA. RAINFALL OF 2 INCHES OR MORE IS POSSIBLE WITH THESE STORMS. NUMEROUS CREEKS IN THIS AREA OF CORSON COUNTY COULD BE AFFECTED BY THE HEAVY RAINS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! TDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:53 PM MDT, 18 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 7:53 PM MDT, 18 hours 50 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 853 PM CDT THU JUN 25 1998 STRONG LOW PRESSURE SHOULD BE CENTERED OVER NORTHWEST NEBRASKA BY MORNING. AS THE SYSTEM ORGANIZES...SOME THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. HOWEVER...DRY AIR IN PLACE OVER THE AREA SHOULD LIMIT CONVECTION. WILL LOWER POPS THROUGHOUT THE COUNTY WARNING AREA WITH THE GREATEST POSSIBILITY ACROSS NORTHCENTRAL SOUTH DAKOTA WHERE MOISTURE IS DEEPER. OTHERWISE...THINGS LOOK OK. .ABR...NONE. CB
In the hours before
Special weather statement, Jun 26, 10:40 AM MDT, 4 hours 3 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1140 AM CDT FRI JUN 26 1998 .A STRONG FRONT WILL PUSH EAST OVER SOUTH DAKOTA TODAY AND TONIGHT. VERY MOIST AND UNSTABLE AIR WILL INTERACT WITH THIS FRONTAL SYSTEM TO PRODUCE THUNDERSTORMS OVER CENTRAL AND THEN NORTHEAST SOUTH DAKOTA LATE THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE AND EVEN ISOLATED TORNADOES MIGHT BE POSSIBLE BY LATE AFTERNOON AND EVENING OVER THE REGION. SDZ003>005-009-010-015>017-033>037-045-048-051-270500- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...FT THOMPSON... GETTYSBURG...HIGHMORE...MCINTOSH...MILLER...MOBRIDGE...MOUND CITY... MURDO...ONIDA...PIERRE...PRESHO...ROSCOE...TIMBER LAKE 1140 AM CDT FRI JUN 26 1998 THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THOSE STORMS COULD BE SEVERE WITH STRONG WINDS AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY OVER THE REGION THIS AFTERNOON. SDZ006>008-011-018>023-MNZ039-046-270500- BIG STONE MN-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL- ROBERTS-SPINK-TRAVERSE MN- INCLUDING THE CITIES OF ABERDEEN...BRITTON...CASTLEWOOD...CLARK... CLEAR LAKE...MILBANK...ORTONVILLE...REDFIELD...SISSETON...WATERTOWN... WEBSTER...WHEATON 1140 AM CDT FRI JUN 26 1998 THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND SOME OF THOSE COULD BECOME SEVERE WITH HIGH WINDS AND HAIL. ALSO THE ATMOSPHERIC PROFILE MAY SUPPORT ISOLATED TORNADOES WITH THE MORE INTENSE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NECESSARY OVER THE REGION LATER THIS AFTERNOON. TDK
Special weather statement, Jun 26, 10:40 AM MDT, 4 hours 3 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1140 AM CDT FRI JUN 26 1998 .A STRONG FRONT WILL PUSH EAST OVER SOUTH DAKOTA TODAY AND TONIGHT. VERY MOIST AND UNSTABLE AIR WILL INTERACT WITH THIS FRONTAL SYSTEM TO PRODUCE THUNDERSTORMS OVER CENTRAL AND THEN NORTHEAST SOUTH DAKOTA LATE THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE AND EVEN ISOLATED TORNADOES MIGHT BE POSSIBLE BY LATE AFTERNOON AND EVENING OVER THE REGION. SDZ003>005-009-010-015>017-033>037-045-048-051-270500- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...FT THOMPSON... GETTYSBURG...HIGHMORE...MCINTOSH...MILLER...MOBRIDGE...MOUND CITY... MURDO...ONIDA...PIERRE...PRESHO...ROSCOE...TIMBER LAKE 1140 AM CDT FRI JUN 26 1998 THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THOSE STORMS COULD BE SEVERE WITH STRONG WINDS AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY OVER THE REGION THIS AFTERNOON. SDZ006>008-011-018>023-MNZ039-046-270500- BIG STONE MN-BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL- ROBERTS-SPINK-TRAVERSE MN- INCLUDING THE CITIES OF ABERDEEN...BRITTON...CASTLEWOOD...CLARK... CLEAR LAKE...MILBANK...ORTONVILLE...REDFIELD...SISSETON...WATERTOWN... WEBSTER...WHEATON 1140 AM CDT FRI JUN 26 1998 THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND SOME OF THOSE COULD BECOME SEVERE WITH HIGH WINDS AND HAIL. ALSO THE ATMOSPHERIC PROFILE MAY SUPPORT ISOLATED TORNADOES WITH THE MORE INTENSE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NECESSARY OVER THE REGION LATER THIS AFTERNOON. TDK
Special weather statement, Jun 26, 12:23 PM MDT, 2 hours 20 minutes before
SDZ005>008-010-011-021-270025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 123 PM CDT FRI JUN 26 1998 A TORNADO WATCH HAS BEEN ISSUED FOR PART OF NORTHEAST SOUTH DAKOTA UNTIL 7PM CDT. THE WATCH AREA INCLUDES THE COUNTIES OF MCPHERSON... EDMUNDS...BROWN...DAY...GRANT...MARSHALL AND ROBERTS. SEVERE STORMS ARE POSSIBLE IN THE WATCH AREA. LARGE HAIL AND STRONG WINDS ARE POSSIBLE AS WELL AS TORNADOES IN AND NEAR THE WATCH AREA. IF YOU LIVE IN NORTHEAST SOUTH DAKOTA PLEASE KEEP UP WITH THE LATEST WATCHES AND WARNINGS. IF A STORM APPROACHES OR A WATCH IS ISSUED PLEASE TAKE COVER IMMEDIATELY. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:55 AM MDT | Severe Thunderstorm Warning | ABR | Campbell | 50 min |
| Jun 26, 11:04 AM MDT | Severe Thunderstorm Warning | ABR | Corson, Walworth | 61 min |
| Jun 26, 11:41 AM MDT | Severe Thunderstorm Warning | ABR | Campbell | 49 min |
| Jun 26, 11:47 AM MDT | Tornado Warning | ABR | Campbell, McPherson | 63 min |
| Jun 26, 2:14 PM MDT | Tornado Warning | ABR | Edmunds, McPherson | 36 min |
| Jun 26, 2:15 PM MDT | Tornado Warning | ABR | Edmunds, McPherson | 35 min |
| Jun 26, 2:30 PM MDT | Tornado Warning | ABR | Brown | 30 min |
| Jun 26, 2:57 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 48 min |
| Jun 26, 2:59 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 51 min |
| Jun 26, 3:18 PM MDT | Tornado Warning | ABR | Brown | 47 min |
| Jun 26, 3:43 PM MDT | Severe Thunderstorm Warning | ABR | Faulk, Hyde, Potter | 62 min |
| Jun 26, 3:43 PM MDT | Severe Thunderstorm Warning | ABR | Sully | 62 min |
| Jun 26, 3:49 PM MDT | Flash Flood Warning | ABR | Campbell | 6 hr |
| Jun 26, 4:06 PM MDT | Severe Thunderstorm Warning | ABR | Brown | 49 min |
| Jun 26, 4:33 PM MDT | Tornado Warning | ABR | Brown | 47 min |
| Jun 26, 4:37 PM MDT | Tornado Warning | ABR | Day | 48 min |
| Jun 26, 4:52 PM MDT | Tornado Warning | ABR | Hand | 48 min |
| Jun 26, 4:52 PM MDT | Tornado Warning | ABR | Hand | 53 min |
| Jun 26, 5:00 PM MDT | Tornado Warning | ABR | Marshall | 50 min |
| Jun 26, 5:18 PM MDT | Severe Thunderstorm Warning | ABR | Day | 62 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 64 min |
| Jun 26, 5:57 PM MDT | Severe Thunderstorm Warning | ABR | Roberts | 63 min |
Nearby
Flash Flood Warnings in South Dakota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.